Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 136–136 | Cite as

Mitragyna speciosa/mixed amfetamine salts

Various toxicities: case report
Case report
  • 35 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 37-year-old woman developed tremors, restlessness, exaggerated movements, dilated pupils, slurred speech, rapid speech, twitching of shoulders and hands, rigid upper body, impaired driving, pupillary reaction slow, redness to nasal area, talkativeness and poor balance following administration of mixed amfetamine salts and abuse of mitragyna speciosa. Additionally, the pulse rate and BP was elevated.

The woman was suspected for driving under the influence, when she nearly struck a vehicle ahead. Her vehicle was stopped by an officer and the officer noted a prescription bottle with a powder substance inside. She was arrested and drug recognition expert (DRE) officer responded to the traffic stop. The DRE officer observed continual clenching hands and fingers, leg tremors,...

Reference

  1. Wright TH. Suspected Driving Under the Influence Case Involving Mitragynine. Journal of Analytical Toxicology 42: e65-e68, No. 7, 1 Sep 2018. Available from: URL: http://doi.org/10.1093/jat/bky028 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations